Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Kansas City, MO

February 27, 2011Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 27, 2011, 7:15 PM CST for Linn County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 7:15 PM CST (01:15 UTC)
Expired
Feb 27, 2011, 7:45 PM CST
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Linn County, KS

The radar

The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 7:35 PM CSTHAIL 14 Ne Mound City Ks, KSDIME TO QUARTER SIZED HAIL REPORTED...CORRECTED FOR MOUND CITY KANSAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 1:12 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KEAX 280115
SVREAX
KSC107-280145-
/O.NEW.KEAX.SV.W.0005.110228T0115Z-110228T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CST

* AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  LONE ELM...OR 16 MILES NORTHEAST OF IOLA...AND MOVING EAST AT 70
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUND CITY...PLEASANTON...BLUE MOUND AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3803 9480 3803 9507 3803 9508 3826 9507
      3829 9506 3836 9462 3803 9462 3802 9476
TIME...MOT...LOC 0115Z 259DEG 60KT 3812 9518
WIND...HAIL 60MPH 1.00IN

$$

CDB
3 follow-up statements
326 
WWUS53 KEAX 280126
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CST SUN FEB 27 2011

KSC107-280145-
/O.CON.KEAX.SV.W.0005.000000T0000Z-110228T0145Z/
LINN KS-
726 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN COUNTY IN
EAST CENTRAL KANSAS UNTIL 745 PM CST...

AT 722 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BLUE MOUND...OR 11 MILES WEST OF
MOUND CITY...MOVING EAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MOUND CITY...PLEASANTON AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3803 9480 3803 9507 3803 9508 3826 9507
      3829 9506 3836 9462 3803 9462 3802 9476
TIME...MOT...LOC 0126Z 259DEG 60KT 3815 9495
WIND...HAIL 60MPH 0.75IN

$$

CDB
680 
WWUS53 KEAX 280133
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CST SUN FEB 27 2011

KSC107-280145-
/O.CON.KEAX.SV.W.0005.000000T0000Z-110228T0145Z/
LINN KS-
733 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN COUNTY IN
EAST CENTRAL KANSAS UNTIL 745 PM CST...

AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MOUND CITY...MOVING EAST AT 60
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PLEASANTON AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3803 9480 3803 9507 3803 9508 3826 9507
      3829 9506 3836 9462 3803 9462 3802 9476
TIME...MOT...LOC 0133Z 261DEG 52KT 3808 9478
WIND...HAIL 60MPH 0.75IN

$$

CDB
681 
WWUS53 KEAX 280140
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CST SUN FEB 27 2011

KSC107-280150-
/O.EXP.KEAX.SV.W.0005.000000T0000Z-110228T0145Z/
LINN KS-
740 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY IN EAST CENTRAL
KANSAS WILL EXPIRE AT 745 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CST.

LAT...LON 3803 9480 3803 9507 3803 9508 3826 9507
      3829 9506 3836 9462 3803 9462 3802 9476
TIME...MOT...LOC 0140Z 261DEG 52KT 3809 9465

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 5:41 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 27, 5:41 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CST SUN FEB 27 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

THE UPPER TROUGH OVER NEW MEXICO WAS BEGINNING TO SHEAR EAST
NORTHEAST AS A STRONG SPEED MAX SHIFTS NORTHEAST INTO OKLAHOMA. THE
NOSE OF THE JET ALONG WITH LOW LEVEL MOISTURE CONVERGENCE AND
MLCAPE/MUCAPES AROUND 1500 J/KG HAS INITIATED THUNDERSTORMS IN
EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE WARM FRONT WHICH MADE
IT AS FAR NORTH AS CASS COUNTY WAS SHIFTING SOUTH WITH THIS TREND TO
CONTINUE AS THUNDERSTORMS WILL ADD SOME MOMENTUM TO THE FRONT. AS PER
THE MODEL GRIDS...THE TIGHT BAROCLINIC ZONE AND MODERATE ELEVATED
INSTABILITY WILL GRADUALLY SHIFT SOUTHEAST THIS EVENING...ENDING THE
SEVERE WEATHER THREAT BY LATE EVENING. THE PRIMARY SEVERE WEATHER
THREAT IS LARGE HAIL. FOR THE HEAVY RAIN AND FLOODING THREAT...SEE
HYDROLOGY SECTION BELOW.

OTHERWISE...SURFACE TEMPERATURES HAVE FALLEN INTO THE 30S NORTH OF
THE FRONTAL BOUNDARY WITH THE CONCERN SHIFTING TO THE POTENTIAL FOR
WINTER WEATHER. MODELS HAVE HAD VARIOUS SOLUTIONS ON THE STRENGTH OF
THE DEFORMATION ZONE AS IT CROSSES INTO MISSOURI. PREFER THE LATEST
WEAKER SOLUTION OF THE RUC...LIMITING THE PRECIPITATION FOR
NORTHWESTERN MISSOURI. FROM WEST CENTRAL MISSOURI TO NORTH CENTRAL
MISSOURI...IT WILL BE A RACE BETWEEN THE FAST MOVEMENT OF THE SYSTEM
AND THE FAST LOW AND MID LEVEL COOLING. BASED ON LATEST SHORT TERM
GUIDANCE...BELIEVE SNOW AMOUNTS WILL GENERALLY BE AROUND ONE INCH
WITH ISOLATED HIGHER AMOUNTS. WILL WATCH LATEST TRENDS THROUGH THE
EVENING.

ANY SNOW WILL QUICKLY SHIFT OUT OF CENTRAL MISSOURI EARLY MONDAY.
COOLER AND DRIER AIR WILL ADVECT SOUTHEAST INTO THE CWA LATE TONIGHT
AND MONDAY.

.HYDROLOGY...

FLOOD WATCH CONTINUES FOR TONIGHT FOR SNOW LIQUID EQUIVALENT STILL
ON THE GROUND...AND EXPECTED QPF. HEADWATER GUIDANCE INDICATES ONLY
0.5 AND 1.5 INCHES OF LIQUID EQUIVALENT NECESSARY TO PRODUCE RIVER
FLOODING FOR THE TYPICAL SUSPECTS. BASINS IN THE SRN CWA...WHILE NOT
HAVING A GREAT SNOW PACK...HAVE THE LOWEST GUIDANCE VALUES. WHILE
AREAS ALONG AND NORTH OF THE MISSOURI RIVER HAVE SUBSTANTIAL LIQUID
EQUIVALENT READY TO BE RELEASED WITH ANY SUBSTANTIAL RAINFALL. IF
THUNDERSTORMS HAPPEN TRAIN OVER THIS AREA JUST NORTH OF THE MISSOURI
RIVER WHERE 6 TO 8 INCHES OF SNOW FELL JUST DAYS AGO...MORE
SIGNIFICANT FLOODING MAY VERY WELL BE POSSIBLE.

DB

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)

THERE IS STILL QUITE A SPREAD ON THE SYSTEM FOR FRIDAY AND EARLY
SATURDAY. ECMWF HAS HAD SIGNIFICANT TROUBLE WITH CONTINUITY.
HOWEVER...THE LATEST ECMWF IS CONSISTENT WITH THE GFS WITH THE
POTENTIAL FOR ANOTHER WINTER EVENT BY LATE FRIDAY NIGHT.

DB

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS AND INCREASING SURFACE WINDS HAS LED
TO AN INCREASE IN CEILINGS AND VISIBILITIES. THE WARM FRONT WHICH WAS
ABOUT 50 MILES SOUTH OF THE KC TERMINALS IS NOW MOVING SOUTH AS A
COLD FRONT. WARM AND MOIST AIR RIDING NORTH ABOVE THE COLD
FRONT...ALONG WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM
APPROACHING FROM THE WEST...WILL CONTINUE TO PRODUCE CONVECTION
THROUGH 03Z-04Z. CEILINGS AND VISIBILITIES WILL BE VARIABLE THIS
EVENING FROM IFR TO MVFR. AS COLDER AIR SURGES SOUTH AFTER MIDNIGHT...A
QUICK TRANSITION TO SNOW WILL OCCUR WITH LIGHT ACCUMULATIONS
POSSIBLE...AROUND AN INCH OR LESS. CANNOT RULE OUT A BRIEF
PERIOD...LESS THAN ONE HOUR...OF SLEET. BY 12Z...THE SNOW WILL END
WITH RAPID GRADUAL IMPROVEMENT OF CEILINGS AND VISIBILITIES.

DB

&&

.HYDROLOGY...

FLOOD WATCH CONTINUES FOR TONIGHT FOR SNOW LIQUID EQUIVALENT STILL
ON THE GROUND...AND EXPECTED QPF. HEADWATER GUIDANCE INDICATES ONLY
0.5 AND 1.5 INCHES OF LIQUID EQUIVALENT NECESSARY TO PRODUCE RIVER
FLOODING FOR THE TYPICAL SUSPECTS. BASINS IN THE SRN CWA...WHILE NOT
HAVING A GREAT SNOW PACK...HAVE THE LOWEST GUIDANCE VALUES. WHILE
AREAS ALONG AND NORTH OF THE MISSOURI RIVER HAVE SUBSTANTIAL LIQUID
EQUIVALENT READY TO BE RELEASED WITH ANY SUBSTANTIAL RAINFALL. IF
THUNDERSTORMS HAPPEN TRAIN OVER THIS AREA JUST NORTH OF THE MISSOURI
RIVER WHERE 6 TO 8 INCHES OF SNOW FELL JUST DAYS AGO...MORE
SIGNIFICANT FLOODING MAY VERY WELL BE POSSIBLE.

DB

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)

THERE IS STILL QUITE A SPREAD ON THE SYSTEM FOR FRIDAY AND EARLY
SATURDAY. ECMWF HAS HAD SIGNIFICANT TROUBLE WITH CONTINUITY.
HOWEVER...THE LATEST ECMWF IS CONSISTENT WITH THE GFS WITH THE
POTENTIAL FOR ANOTHER WINTER EVENT BY LATE FRIDAY NIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ013>017-020>025-028>033-
     037>040-043>046-053-054.

KS...FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ025-057-060-103>105.

&&
Hazardous weather outlook, Feb 27, 5:54 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CST SUN FEB 27 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
554 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...
 RIVER AND URBAN AND LOW LYING AREA FLOODING.
 SEVERE THUNDERSTORMS WITH LARGE HAIL.

DESPITE THE COLD AIR IN PLACE AT THE SURFACE...A MOIST AND UNSTABLE
AIRMASS ALOFT WILL OVERSPREAD THE REGION THIS EVENING...NORTH OF A
COLD FRONT LOCATED FROM BUTLER TO BOONVILLE. THUNDERSTORMS WILL
CONTINUE TO SPREAD ALONG AND NORTH OF THE COLD FRONT THIS EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE...PRIMARILY ALONG AND SOUTH
OF A LINE FROM KANSAS CITY TO MACON WITH THE GREATEST THREAT FROM
MOUND CITY KANSAS TO BUTLER TO BOONVILLE. LARGE HAIL IS THE PRIMARY
THREAT UNTIL 9 PM.

THE COMBINATION OF HEAVY RAIN AND SNOWMELT COULD LEAD TO SIGNIFICANT
RIVER FLOODING THE NEXT SEVERAL DAYS. FLOODING OF LYING AREAS AND
URBAN AREAS ARE ALSO POSSIBLE TONIGHT. THE GREATEST THREAT FOR FLOODING IS
SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE.

LATER TONIGHT...AS COLDER AIR MOVES IN BEHIND THE STORM SYSTEM...ANY
LINGERING PRECIPITATION WILL CHANGE TO SLEET AND THEN SNOW. THE
INTENSITY OF THE STORM AND HOW FAST TEMPERATURES FALL IS STILL
UNCERTAIN. HOWEVER...AT THIS TIME...SNOW ACCUMULATIONS ARE EXPECTED
TO BE AROUND ONE INCH WITH LOCAL AMOUNTS TO TWO INCHES. THE GREATEST
THREAT FOR ACCUMULATING SNOWFALL IS NORTH OF A LINE FROM KANSAS CITY
TO KIRKSVILLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE IN CENTRAL MISSOURI BETWEEN
6 AND 9 AM. LITTLE IF ANY ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 70
THIS AFTERNOON AND EVENING.

DB

In the hours before

Local storm report, Feb 27, 6:00 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             JACKSONVILLE            39.59N 92.47W
02/27/2011  M1.00 INCH       RANDOLPH           MO   PUBLIC

            TIME ESTIMATED.

&&

GAMIS
Special weather statement, Feb 27, 6:11 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CST SUN FEB 27 2011

MOZ025-032-033-040-280045-
CHARITON MO-HOWARD MO-MACON MO-RANDOLPH MO-
611 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...SOUTHERN
CHARITON...RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 645 PM CST...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
KEYTESVILLE TO GLASGOW...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SALISBURY...HUNTSVILLE...MOBERLY...ARMSTRONG...HIGBEE...CAIRO...
  CLIFTON HILL...RENICK AND JACKSONVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3932 9231 3920 9287 3923 9287 3923 9291
      3929 9291 3937 9300 3971 9230
TIME...MOT...LOC 0011Z 243DEG 53KT 3937 9290 3931 9284
          3923 9285

CDB
Local storm report, Feb 27, 6:23 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             ROANOKE                 39.32N 92.68W
02/27/2011  E0.88 INCH       RANDOLPH           MO   PUBLIC

            TIME ESTIMATED BASED ON RADAR

0545 PM     HAIL             EXCELLO                 39.63N 92.48W
02/27/2011  E1.00 INCH       MACON              MO   EMERGENCY MNGR

            HAIL COVERING HIGHWAY 63 HAS CAUSED CAR ACCIDENTS

0605 PM     TSTM WND GST     7 SSW HUNTSVILLE        39.34N 92.59W
02/27/2011  E60 MPH          RANDOLPH           MO   PUBLIC

            RELAYED THROUGH MEDIA. BLEW A LAWN WINDMILL THROUGH A
            RESIDENCE WINDOW.

&&

21
Special weather statement, Feb 27, 6:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
626 PM CST SUN FEB 27 2011

MOZ003>008-016-017-281000-
WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MILAN...
GREEN CITY...KIRKSVILLE
626 PM CST SUN FEB 27 2011

TEMPERATURES HAVE FALLEN TO AT OR JUST ABOVE FREEZING WITH A MIXTURE
OF RAIN...FREEZING RAIN AND SLEET ALONG THE IOWA BORDER. TEMPERATURES
WILL CONTINUE TO FALL TO JUST BELOW FREEZING BY 9 PM WITH INTERMITTENT
LIGHT FREEZING RAIN GRADUALLY TRANSITIONING TO SLEET AND SNOW AFTER MIDNIGHT.
ICE AND SLEET ACCUMULATIONS ARE EXPECTED TO BE A TENTH OF INCH OR
LESS WITH SNOW ACCUMULATIONS AROUND AN INCH. ALTHOUGH THE ICE AND SNOW
AMOUNTS WILL BE LIGHT...ROADS MAY BECOME SLICK AND
HAZARDOUS...ESPECIALLY BRIDGES AND OVERPASSES.

DB
Local storm report, Feb 27, 6:43 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     CAIRO                   39.51N 92.44W
02/27/2011                   RANDOLPH           MO   LAW ENFORCEMENT

            POSSIBLE TORNADO. SIGNIFICANT ROOF DAMAGE TO
            HOME...DESTRUCTION OF GARAGE...TRACTOR TRAILER AND CARS
            BLOWN OFF ROAD. TIME ESTIMATED.

&&

ABAILEY
Special weather statement, Feb 27, 6:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CST SUN FEB 27 2011

MOZ033-040-280115-
HOWARD MO-RANDOLPH MO-
644 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND NORTHEASTERN HOWARD
COUNTIES UNTIL 715 PM CST...

AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARMSTRONG...OR 9 MILES NORTHEAST OF
GLASGOW...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUNTSVILLE...MOBERLY...HIGBEE...CLARK...CAIRO AND RENICK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3925 9231 3925 9243 3922 9244 3918 9271
      3940 9271 3959 9230
TIME...MOT...LOC 0044Z 241DEG 50KT 3930 9269

CDB

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.